# SDR 7KFA486LF

- Difficulty date: August 25, 2009
- Submitted: November 19, 2009
- Operation: Air carrier
- Aircraft: N486LF
- Make and model: Bolkms BK117C1
- Aircraft serial: 7513
- Aircraft time: 4,272 hours, 8,690 cycles
- System (JASC): 6230 · Main Rotor Mast/Swashplate
- Part: Fastener
- Condition: Missing
- Location: Swashplate
- Component: Swashplate
- Component part number: 11741905
- Stage of operation: AP
- How discovered: O
- Nature of condition: E
- Precautionary procedure: O

## Discrepancy

08/21/2009 ERA MED LLC INSTALLED A MAIN TRANSMISSION/SWASH PLATE ASSEMBLY NEWLY REPAIRED BY THE MANUFACTURER (AEC).  GROUND RUNS, TRACK AND BALANCE, AND FLIGHT TESTS WERE COMPLETED ON TUESDAY, 08/25/2009; NOTHING OUT OF THE ORDINARY WAS NOTICED.  THE PILOT REPORTED UPON REACHING DANVILLE, THAT THE AIRCRAFT HAD STARTED DISPLAYING VIBRATIONS DURING THE FLIGHT.  THE AIRCRAFT LANDED WITHOUT INCIDENT.  THE PILOT GROUNDED THE AIRCRAFT AND AN INSPECTION WAS PERFORMED.  PLAY WAS FOUND IN THE M/R SWASH PLATE ALLOWING THE SWASH PLATE TO SLIDE LATERALLY APPROX .5 INCH.  AFTER BEING NOTIFIED AEC PERFORMED A TEAR DOWN INSPECTION ON LOCATION SEPT 4TH.  UPON REMOVAL OF THE SWASH PLATE IT WAS DETERMINED THIS INCIDENT WAS CAUSED BY THE LT GIMBAL BEARING ASSEMBLY MISSING A WASHER, AS WELL AS A COTTER PIN ON THE NUT, WHICH CAME LOOSE AND BACKED OUT OF THE MOUNTING BOLT.  THE INNER BORE OF THE BEARING IS LARGER THAN THE NUT DIAMETER, SO WITHOUT THE WASHER THE BEARING WAS ABLE TO SLIP PAST THE LOOSE NUT.  EVEN IF THIS NUT WERE TORQUED AND COTTER PINNED, THERE WOULD HAVE BEEN NO CLAMP UP OF THE BEARING, AND THIS PLAY WOULD HAVE EXISTED.  THIS IMPROPER ASSEMBLY ALLOWED THE BEARING AND CUP TO BECOME DISLODGED PERMITTING THE SWASH PLATE TO MOVE LATERALLY AROUND THE MAST.  NOTE: THIS BEARING, NUT, AND CUP ARE NOT VISIBLE WITHOUT REMOVAL OF THE DUST BOOT.
